Alert archive / Wisconsin / Special Weather Statements in 2023
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 22, 2023, 1:21 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2023, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 22, 2023, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.50 in
- Wind
- 30
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WWUS83 KGRB 221821
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
121 PM CDT Sat Jul 22 2023
WIZ013-020-021-073-074-221900-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-Menominee WI-Northern Marinette County WI-
121 PM CDT Sat Jul 22 2023
...Strong thunderstorms will impact portions of southern Marinette,
east central Menominee and central Oconto Counties through 200 PM
CDT...
At 120 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of McCaslin Mountain Natural Area
to 7 miles east of Bear Paw Scout Camp to near South Branch. Movement
was east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Crivitz and Wausaukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4499 8817 4496 8861 4519 8834 4538 8836
4544 8790 4525 8790
TIME...MOT...LOC 1820Z 258DEG 21KT 4533 8828 4520 8825 4503 8845
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
KallasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 22, 1:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 22, 1:10 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 110 PM CDT Sat Jul 22 2023 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 417 AM CDT Sat Jul 22 2023 Early this morning, a few light showers were exiting Manitowoc County while patchy fog was being reported across the far north. Temperatures shortly before sunrise were in the 50s north and in the upper 50s to middle 60s south and along the lake and bay. For this morning, the patchy fog across the far north should burn off quickly after sunrise. The cumulus field should develop by mid to late morning. Like yesterday, once the convective temperatures (upper 70s to lower 80s) is reached, convection will break out. Bufkit soundings indicated 500 to 1,000 J/KG of CAPE, although the NAM was somewhat higher. 0-6 km shear values were around 20 knots with wet bulb zero heights of eight to ten thousand feet. Bufkit soundings also depicted an invert V structure in the lower levels of the soundings which is an indicator that gusty winds. With the higher CAPE values and stronger 0-6 km shear values, have decided to add winds to around 40 mph, small hail and brief heavy rain in the Hazardous Weather Outlook (HWO). The strongest storms will be in the afternoon into mid evening. Also, an upper level disturbance will drop southeast across the area during the evening. As the feature passes to the east of the area, the chances of showers and thunderstorms will come to an end from northwest to southeast. Later tonight, patchy fog is expected to develop across northern Wisconsin. On Sunday, the northwest flow aloft continues with weak pieces of energy moving through the mean flow. These features combined with heating of the day will bring another chance of showers and thunderstorms across much of the area For temperatures, used a blend of BCCONSALL and current forecast for max/min temperatures this weekend. Highs both days should be in the upper 70s to middle 80s. Lows tonight should drop into the 50s to around 60. .LONG TERM...Sunday Night Through Friday Issued at 417 AM CDT Sat Jul 22 2023 Starting out with northwest flow aloft and a continuation of weak shortwaves, which when combined with daytime heating, could produce a few afternoon and evening showers and thunderstorms on Monday. Upper high/ridge which was been persistent across the southwest U.S. the past couple weeks, will build towards the Upper Mississippi Valley starting Tuesday. This will lead to progressively warmer temperatures in Wisconsin as the associated warm air mass expands northeast. Highs Wednesday and Thursday are on pace to be in the middle 80s to lower 90s, possibly getting to the middle 90s in a few spots in central Wisconsin or the Fox Valley. Models differ on how far north the ridge expands, as two separate upper lows in Canada will help flatten the ridge as it expands this direction. Either way, it will be warm and fairly humid, with dew points ranging from 62 to 70 degrees during this stretch. Meanwhile, chances for showers and thunderstorms exist each day, but specifics are tough to determine as most of this will be driven by weak shortwaves or surface features. A more notable surface cold front comes through late Thursday or early Friday which will be the best chance for widespread showers or storms. Behind the front, temps will return to seasonal normals by Saturday. As mentioned in the previous discussions, will also be watching potential for smoke, especially early in the week. This could impact both temperatures and precip chances, as the thicker the smoke is overhead, the great influence it will have on lowering temps and instability. && .AVIATION...for 18Z TAF Issuance Issued at 106 PM CDT Sat Jul 22 2023 Mainly VFR conditions are expected through this TAF period with the exception of where diurnally driven isolated showers and thunderstorms pop-up this afternoon into this evening. Additionally, a shortwave and associated weak cold front will move southeast across the region early this evening, bringing a broken line of scattered showers and thunderstorms with it. The shower and thunderstorm activity will come to an end after midnight tonight. Patchy fog is expected to develop later tonight across central, north-central, and far northeast WI, with patchy dense fog possible at the RHI TAF site. Any fog will dissipate soon after sunrise on Sunday. .KOSH... Although VFR conditions are expected through this TAF period, brief MVFR conditions are possible within any isolated shower or thunderstorm that develops near or over the area this afternoon. Additional showers and thunderstorms associated with a weak cold front will then move across the area between 00z and 03z Sunday. Winds will generally be from the west or southwest around 5 to 10 kts, but outflow boundaries from the shower and thunderstorm activity could produce erratic winds at times with gusts to around 30 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Eckberg LONG TERM......KLJ AVIATION.......Kruk
Hazardous weather outlook, Jul 22, 4:18 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 418 AM CDT Sat Jul 22 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 418 AM CDT Sat Jul 22 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. The strongest storms will be capable of producing wind gusts to around 40 mph, small hail and brief heavy rain this afternoon and evening. Patchy fog may reduce visibilities for motorists across northern Wisconsin late tonight into early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms at times from Sunday through next week. The probability of severe weather is low. Very warm temperatures and increasing humidity is expected during the middle to late part of next week. If you have outdoor plans, be prepared for very warm and humid conditions. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail or wind gusts over 35 mph this afternoon and evening. LMZ521-522-541>543-230930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 418 AM CDT Sat Jul 22 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight that will pose a hazard to mariners. Some of the stronger thunderstorms will be capable of producing wind gusts to around 40 mph and small hail this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible at times from Sunday through next week that could pose a hazard to mariners. Eckberg/KLJ
In the hours before
Local storm report, Jul 22, 12:22 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1222 PM CDT Sat Jul 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Hail Sturgeon Bay 44.83N 87.38W
07/22/2023 M0.75 inch Door WI Trained Spotter
Penny size hail in the city.
&&
KurimskiSpecial weather statement, Jul 22, 12:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1225 PM CDT Sat Jul 22 2023
WIZ022-221815-
Door WI-
1225 PM CDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of south central Door
County through 115 PM CDT...
At 1224 PM CDT, trained weather spotters reported a strong
thunderstorm over Sturgeon Bay, moving northeast at 15 mph.
HAZARD...Penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Jacksonport and Egg Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4501 8710 4500 8710 4486 8715 4470 8735
4478 8753 4512 8730 4502 8708
TIME...MOT...LOC 1724Z 212DEG 13KT 4485 8735
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KallasLocal storm report, Jul 22, 12:39 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1239 PM CDT Sat Jul 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM Hail 1 E Sturgeon Bay 44.83N 87.37W
07/22/2023 E0.50 inch Door WI Public
Report from mPING: Half-inch (0.50 in.).
&&
KurimskiSpecial weather statement, Jul 22, 1:09 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Green Bay WI 109 PM CDT Sat Jul 22 2023 WIZ022-221900- Door WI- 109 PM CDT Sat Jul 22 2023 ...A strong thunderstorm will impact portions of southern Door County through 200 PM CDT... At 109 PM CDT, Doppler radar was tracking a strong thunderstorm near Jacksonport, or 8 miles northeast of Sturgeon Bay. This storm was nearly stationary. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Jacksonport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4501 8732 4500 8717 4472 8734 4484 8756 TIME...MOT...LOC 1809Z 190DEG 2KT 4492 8725 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Kallas
Special weather statement, Jul 22, 1:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
118 PM CDT Sat Jul 22 2023
WIZ040-050-221900-
Kewaunee WI-Manitowoc WI-
118 PM CDT Sat Jul 22 2023
...A strong thunderstorm will impact portions of southwestern
Kewaunee and eastern Manitowoc Counties through 200 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Two Creeks, or 13 miles north of Manitowoc, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manitowoc, Cleveland, Two Creeks, Two Rivers, Newton, Mishicot,
Larrabee, Francis Creek, Clover and Pilsen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4447 8772 4441 8745 4433 8748 4418 8745
4407 8759 4390 8769 4389 8781
TIME...MOT...LOC 1818Z 277DEG 9KT 4429 8766
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BerschSpecial weather statement, Jul 22, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
121 PM CDT Sat Jul 22 2023
WIZ013-020-021-073-074-221900-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-Menominee WI-Northern Marinette County WI-
121 PM CDT Sat Jul 22 2023
...Strong thunderstorms will impact portions of southern Marinette,
east central Menominee and central Oconto Counties through 200 PM
CDT...
At 120 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of McCaslin Mountain Natural Area
to 7 miles east of Bear Paw Scout Camp to near South Branch. Movement
was east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Crivitz and Wausaukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4499 8817 4496 8861 4519 8834 4538 8836
4544 8790 4525 8790
TIME...MOT...LOC 1820Z 258DEG 21KT 4533 8828 4520 8825 4503 8845
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KallasThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:25 PM CDT | Special Weather Statement | GRB | Door | 50 min |
| Jul 22, 1:09 PM CDT | Special Weather Statement | GRB | Kewaunee | 51 min |
| Jul 22, 1:18 PM CDT | Special Weather Statement | GRB | Manitowoc | 42 min |
| Jul 22, 1:32 PM CDT | Special Weather Statement | GRB | Winnebago | 43 min |
| Jul 22, 1:55 PM CDT | Special Weather Statement | GRB | Marinette | 50 min |
| Jul 22, 1:56 PM CDT | Special Weather Statement | GRB | Manitowoc | 34 min |
| Jul 22, 2:02 PM CDT | Special Weather Statement | GRB | Winnebago | 28 min |
| Jul 22, 2:04 PM CDT | Special Weather Statement | GRB | Waushara | 26 min |
| Jul 22, 2:12 PM CDT | Special Weather Statement | GRB | Winnebago | 33 min |
| Jul 22, 2:20 PM CDT | Special Weather Statement | GRB | Kewaunee | 40 min |
| Jul 22, 2:26 PM CDT | Special Weather Statement | GRB | Winnebago | 34 min |
| Jul 22, 2:28 PM CDT | Special Weather Statement | GRB | Marinette | 47 min |
| Jul 22, 2:54 PM CDT | Special Weather Statement | GRB | Kewaunee | 36 min |
| Jul 22, 2:56 PM CDT | Special Weather Statement | GRB | Outagamie | 34 min |
| Jul 22, 3:02 PM CDT | Special Weather Statement | GRB | Brown | 28 min |
| Jul 22, 3:17 PM CDT | Special Weather Statement | GRB | Sheboygan | 43 min |
| Jul 22, 3:22 PM CDT | Special Weather Statement | GRB | Brown | 23 min |
| Jul 22, 4:31 PM CDT | Special Weather Statement | GRB | Wood | 44 min |
| Jul 22, 4:58 PM CDT | Special Weather Statement | GRB | Oconto | 47 min |
| Jul 22, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano | 17 min |
| Jul 22, 5:29 PM CDT | Special Weather Statement | GRB | Menominee | 46 min |
| Jul 22, 5:44 PM CDT | Special Weather Statement | GRB | Oconto | 46 min |
| Jul 22, 6:07 PM CDT | Areal Flood Advisory | GRB | Oconto, Shawano | 110 min |
| Jul 22, 6:12 PM CDT | Special Weather Statement | GRB | Marinette | 48 min |
| Jul 22, 6:26 PM CDT | Special Weather Statement | GRB | Waushara | 49 min |
| Jul 22, 6:30 PM CDT | Special Weather Statement | GRB | Oconto | 45 min |
| Jul 22, 6:57 PM CDT | Special Weather Statement | GRB | Marinette | 48 min |
| Jul 21, 7:43 PM CDT | Special Weather Statement | GRB | Menominee | 47 min |
Nearby
Special Weather Statements in Wisconsin, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.